|Pill fatigue from Fortovase
Jul 18, 2001
I was diagnosed HIV+ last February and started on 3TC,d4T and efavirenz 2 weeks after. I developed a rash about 2 weeks from the efavirenz and my doctor immediately switched me to Fortovase. My VL has dropped from 15k to 62 now, my 4th week on the cocktail. My CD4s have gone up from 393 to 503 now. The dosing and number of the Fortovase pills (8 big ones) during meals are beginning to get me. They're very hard to carry around, especially when I have to eat out with friends.I also get the abdominal discomfort often. What are my other options to simplify my regimen? Should I consider Norvir boosting? Thanks so much for your help.
| Response from Dr. Boyle
You should definitely consider Norvir (ritonavir) boosting, but this will only reduce your pill burden by 4 pills a day. Try the change, but if you find that it is too much still, consider changing to Crixivan (indinavir) + Norvir which can be given in as little as 3 pills twice a day or Kaletra (lopinavir/ritonavir) which is 3 pills twice a day as well, or Viramune (nevirapine) which is one pill twice a day.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Chills After Unprotected Vaginal Sex Worried I Have HIV
- Coated Tongue After Oral Sex Worried I Have HIV
- Diarrhea After Blowjob Worried I Have HIV
- HIVpain In Penis After Touching Dried Blood Sign Of HIV AIDS
- White Bumps On Penis After Masturbation Worried I Have HIV
- Can Vibramycin Treat Chlamydia?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.